Alert archive / Texas / High Wind Warnings in 2006

High Wind Warning 1, NWS Amarillo, TX

January 1, 20068 counties in Texas

NWS Amarillo, TX issued this high wind warning at Jan 1, 2006, 10:42 AM CST for 8 counties in Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2006, 10:42 AM CST (16:42 UTC)
Expired
Jan 1, 2006, 6:00 PM CST
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 7 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 4.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2339 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 011642
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1042 AM CST SUN JAN 1 2006

...A VERY WINDY DAY EXPECTED ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES TODAY...

.A VIGOROUS LOW PRESSURE SYSTEM WILL DEVELOP OVER THE CENTRAL AND
SOUTHERN PLAINS TODAY...RESULTING IN A TIGHT PRESSURE GRADIENT
OVER MOST OF THE TEXAS AND OKLAHOMA PANHANDLES. THIS TIGHT
PRESSURE GRADIENT WILL CAUSE STRONG AND GUSTY WINDS THROUGHOUT
THE DAY.

TXZ011>014-016>019-020000-
/O.UPG.KAMA.WI.Y.0001.000000T0000Z-060102T0000Z/
/O.NEW.KAMA.HW.W.0001.060101T1642Z-060102T0000Z/
OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON
1042 AM CST SUN JAN 1 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG AND GUSTY WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

OKZ001>003-TXZ001>010-015-020-020000-
/O.CON.KAMA.WI.Y.0001.000000T0000Z-060102T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-WHEELER-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...SHAMROCK...WHEELER...WELLINGTON
1042 AM CST SUN JAN 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED
HIGHWAYS. USE EXTRA CAUTION OR AVOID TRAVEL TODAY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG AND GUSTY WINDS CAN
TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER
LINES.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Jan 1, 4:08 AM CST, 6 hours 34 minutes earlier.

Area forecast discussion, Jan 1, 4:08 AM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
408 AM CST SUN JAN 1 2006

ADDED FIRE DANGER CONCERN ON TUESDAY (SECOND PARAGRAPH)

.DISCUSSION...
HAPPY NEW YEAR TO EVERYONE THE NEW YEAR WILL START OFF WITH FIRE
WEATHER CONCERNS AS AN INTENSE SURFACE LOW PRESSURE MOVING ACROSS
THE SOUTH PLAINS. STRONG WINDS...DRY FUELS...AND LOW RELATIVE
HUMIDITIES WILL WORK TOGETHER TO CREATE AN EXTREMELY HIGH FIRE
DANGER. UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE
PANHANDLE REGION. THOUGH THE CRITERIA IS NOT EXPECTED TO BE MET UNTIL
THE AFTERNOON HOURS...COMMON SENSE LEADS US TO INCLUDE THE MORNING
HOURS SINCE THE STRONG WIND AND DRY FUEL COMBINATION WILL STILL BE A
VIABLE THREAT. OF COURSE...EXISTING WIND ADVISORY WILL REMAIN FOR THE
ENTIRE FORECAST AREA TODAY.

WINDS WILL DIMINISH TONIGHT ONCE THE SURFACE LOW SLIDES EAST AND THE
PRESSURE GRADIENT WEAKENS. THE NEXT LOW PRESSURE SYSTEM IS STILL ON
TRACK TO PUSH THROUGH THE AREA ON TUESDAY/TUESDAY NIGHT. ONCE
AGAIN...DRY LOW LEVELS WILL PRECLUDE ANY PRECIPITATION FROM
OCCURRING. WARMER SOUNDINGS ON TUESDAY RAISE TEMPERATURES TO NEAR
RECORD UNDER THE INFLUENCE OF DOWNSLOPING WINDS. ALSO...BREEZY WINDS
ON TUESDAY WILL INCREASE THE FIRE DANGER AGAIN GIVEN THE PREVAILING
DRY CONDITIONS.

NORTHWEST FLOW EMERGES WEDNESDAY THEN LASTS THROUGH NEXT WEEKEND. DRY
PATTERN SHOULD PERSIST WITH ABOVE NORMAL TEMPERATURES WHILE MODIFIED
PACIFIC AIR REPLACES ITSELF WITH FRONTAL PASSAGES ON THURSDAY...
SATURDAY AND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  32  64  36 /   0   0   0   0
BEAVER OK                  66  26  60  32 /   0   0   0   0
BOISE CITY OK              64  27  63  32 /   0   0   0   0
BORGER TX                  70  37  64  39 /   0   0   0   0
BOYS RANCH TX              70  28  65  35 /   0   0   0   0
CANYON TX                  69  29  66  35 /   0   0   0   0
CLARENDON TX               72  35  66  37 /   0   0   0   0
DALHART TX                 65  25  62  32 /   0   0   0   0
GUYMON OK                  66  30  64  32 /   0   0   0   0
HEREFORD TX                67  30  65  36 /   0   0   0   0
LIPSCOMB TX                71  29  62  33 /   0   0   0   0
PAMPA TX                   70  37  63  39 /   0   0   0   0
SHAMROCK TX                74  35  65  35 /   0   0   0   0
WELLINGTON TX              77  37  68  35 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     BEAVER...CIMARRON...AND TEXAS.

     WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     BEAVER...CIMARRON...AND TEXAS.

TX...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.

     WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.

&&

09/08
Hazardous weather outlook, Jan 1, 6:00 AM CST, 4 hours 42 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CST SUN JAN 1 2006

OKZ001>003-TXZ001>020-021200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A RED FLAG WARNING IS IN EFFECT TODAY ACROSS ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES UNTIL 6 PM. VERY WINDY CONDITIONS...LOW AFTERNOON
RELATIVE HUMIDITIES...ABOVE NORMAL TEMPERATURES...AND DRY GRASSES
WILL ALL COMBINE AND CREATE AN EXTREME FIRE DANGER TODAY.

A WIND ADVISORY IS ALSO IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES UNTIL 6 PM. VERY WINDY CONDITIONS ARE EXPECTED TODAY.
STRONG WESTERLY AND NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO
NEAR 50 MPH CAN BE EXPECTED BY LATE MORNING AND WILL CONTINUE
THROUGHOUT THE AFTERNOON. AREAS OF BLOWING DUST AND REDUCED
VISIBLITIES MAY ACCOMPANY THE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A HIGH FIRE POTENTIAL IS ALSO POSSIBLE ON TUESDAY AS WINDY AND
DRY CONDITIONS ARE EXPECTED TO RETURN TO THE PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DRILLETTE

Nearby

High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.